Duke Mathematical Journal

Restrictions on the geometry at infinity of nonnegatively curved manifolds

Luis Guijarro and Vitali Kapovitch

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Article information

Source
Duke Math. J., Volume 78, Number 2 (1995), 257-276.

Dates
First available in Project Euclid: 20 February 2004

Permanent link to this document
https://projecteuclid.org/euclid.dmj/1077285746

Digital Object Identifier
doi:10.1215/S0012-7094-95-07811-9

Mathematical Reviews number (MathSciNet)
MR1333500

Zentralblatt MATH identifier
0838.53036

Subjects
Primary: 53C20: Global Riemannian geometry, including pinching [See also 31C12, 58B20]

Citation

Guijarro, Luis; Kapovitch, Vitali. Restrictions on the geometry at infinity of nonnegatively curved manifolds. Duke Math. J. 78 (1995), no. 2, 257--276. doi:10.1215/S0012-7094-95-07811-9. https://projecteuclid.org/euclid.dmj/1077285746


Export citation

References

  • [AW] S. Aloff and N. Wallach, An infinite family of distinct $7$-manifolds admitting positively curved Riemannian structures, Bull. Amer. Math. Soc. 81 (1975), 93–97.
  • [BGS] W. Ballmann, M. Gromov, and V. Schroeder, Manifolds of nonpositive curvature, Progress in Mathematics, vol. 61, Birkhäuser Boston Inc., Boston, MA, 1985.
  • [B] W. Browder, Higher torsion in $H$-spaces, Trans. Amer. Math. Soc. 108 (1963), 353–375.
  • [BGP] Y. Burago, M. Gromov, and G. Perelman, A. D. Aleksandrov spaces with curvatures bounded below, Uspekhi Mat. Nauk 47 (1992), no. 2(284), 3–51, 222.
  • [Bu] S. V. Bujalo, Shortest paths on convex hypersurfaces of a Riemannian space, Zap. Naučn. Sem. Leningrad. Otdel. Mat. Inst. Steklov. (LOMI) 66 (1976), 114–132, 207.
  • [CE] J. Cheeger and D. Ebin, Comparison theorems in Riemannian geometry, North-Holland Publishing Co., Amsterdam, 1975.
  • [CG] J. Cheeger and D. Gromoll, On the structure of complete manifolds of nonnegative curvature, Ann. of Math. (2) 96 (1972), 413–443.
  • [D] G. Drees, Asymptotically flat manifolds of nonnegative curvature, Differential Geom. Appl. 4 (1994), no. 1, 77–90.
  • [G] K. Grove, Metric differential geometry, Differential geometry (Lyngby, 1985), Lecture Notes in Math., vol. 1263, Springer, Berlin, 1987, pp. 171–227.
  • [GP] K. Grove and P. Petersen, Manifolds near the boundary of existence, J. Differential Geom. 33 (1991), no. 2, 379–394.
  • [K] A. Kasue, A compactification of a manifold with asymptotically nonnegative curvature, Ann. Sci. École Norm. Sup. (4) 21 (1988), no. 4, 593–622.
  • [P] G. Perelman, Proof of the soul conjecture of Cheeger and Gromoll, J. Differential Geom. 40 (1994), no. 1, 209–212.
  • [Po] W. A. Poor, Some results on nonnegatively curved manifolds, J. Differential Geometry 9 (1974), 583–600.
  • [Sha] V. A. Sharafutdinov, The Pogorelov-Klingerberg theorem for manifolds homeomorphic to $R^n$, Sibirsk. Mat. Zh. 18 (1977), 915–925 (Russian).
  • [Sh] K. Shiohama, An introduction to the geometry of Alexandrov spaces, Lecture Notes Series, vol. 8, Seoul National University Research Institute of Mathematics Global Analysis Research Center, Seoul, 1993.
  • [Shi] T. Shioya, Splitting theorems for non-negatively curved open manifolds with large ideal boundary, Math. Z. 212 (1993), no. 2, 223–238.
  • [Sie] L. S. Siebenmann, Deformation of homeomorphisms on stratified sets. I, II, Comment. Math. Helv. 47 (1972), 123–136; ibid. 47 (1972), 137–163.
  • [St] M. Strake, A splitting theorem for open nonnegatively curved manifolds, Manuscripta Math. 61 (1988), no. 3, 315–325.
  • [Y1] T. Yamaguchi, Collapsing and pinching under a lower curvature bound, Ann. of Math. (2) 133 (1991), no. 2, 317–357.
  • [Y2] T. Yamaguchi, A convergence theorem in the geometry of Alexandrov space, preprint.
  • [Yi] J. W. Yim, Distance nonincreasing retraction on a complete open manifold of nonnegative sectional curvature, Ann. Global Anal. Geom. 6 (1988), no. 2, 191–206.